Connect with others who understand.

sign up log in
About MyLeukemiaTeam
Real members of MyLeukemiaTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Have Cml And Having A Hard Time Eating.can Anyone Help

I Have Cml And Having A Hard Time Eating.can Anyone Help

How do I approach my Dr to get them to understand. I can't force myself to eat
When I do my stomach hurts I snack all day. I also am diabetic and some of the things that they want me to eat I can't. How do I explain so they understand.

A MyLeukemiaTeam Member said:

I haven't had many issues with being unable to eat during my four years of treatment.
I did, however, develop gastrointestinal issues which were complicated by daily use of a statin drug to lower cholesterol.
I was completely unaware that statin medications can cause, sometimes very painful, stomach upset.
With my doctor's permission, I stopped the statin and within a week, my stomach pain ceased which made it much easier to eat.
My advice to you is, when you feel unable to eat due to lack of appetite, look at cookbooks or go on-line to the many cooking websites and look at healthy recipes specifically created for those with diabetes.
My sister and I watch cooking shows together and, without fail, get hungry.
Changing your diet will not happen in a day. If you rush yourself, you may feel a premature sense of failure when what is needed is patience and the acceptance that change, while sometimes stressful, usually amounts to a very positive outcome.
If you have difficulty finding attractive recipes specifically aimed at diabetes management, vegetarian recipes are actually great for diabetics as you still have eggs, cheese, peanut butter and other healthy protein choices.
As far as your doctors seeming to misunderstand your issues with eating, they do understand, and can prescribe medications to help as nausea, vomiting, loss of appetite and ensuing weight loss are very common with most cancer treatments. But, however brilliant oncologists are, they are not dietitians.
A dietitian would understand every aspect of your needs and be able to help accordingly. I'm sure your oncologist would be glad to refer you.

Good luck

posted 22 days ago
A MyLeukemiaTeam Member said:

I know what I think you are going thru, have CLL, about 2 years ago I had no appetite, hurt to eat lost over 30 pounds. Onc sent me for Ct scan with contrast of neck, chest and abdomen.
Found out I had a lump in my throat preventing me from swollowing. Also had enlarged lymph nodes pressing against my stomach.
Saw ENT who determined lump in throat was not cancerous
Onc started me on Retuxin treatment for 6 months, both areas went away. After that saw speech therapist to re-engage my swollowing.
Finally saw a dietitian to assist with weight gain ( weight has not returned)
Was a long haul but so far I do have a better appetite
Not sure if this helps but may want to ge a CT to see what’s going on
Good luck with your issues
Rick

posted about 1 month ago
Already a Member? Log in